MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC ADVIA AUTOSLIDE SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS INC ADVIA AUTOSLIDE SYSTEM
Model Number ADVIA AUTOSLIDE SYSTEM
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).A siemens customer service engineer (cse) was dispatched to the customer's site.The customer suspected that the patient sample, that was ordered for testing, after the affected sample was on the affected slide.The cse inspected the instrument with the customer and siemens is investigating the issue.
 
Event or Problem Description
A customer reported that a panel of complete blood count (cbc) results obtained on a patient sample, from a slide produced by an advia autoslide system, did not correlate with the results obtained on an advia 2120i hematology system with dual aspirate autosampler.The customer reported that the results from the advia 2120i hematology system with dual aspirate autosampler were expected.The results obtained from the slide produced on the advia autoslide system were reported to the physician(s) and questioned.The customer indicated that the slide produced by the advia autoslide system was labeled with the corrected sample id, but contained another patient's blood sample.The customer manually created a slide using the affected patient sample and stained it using a hematek instrument; the results obtained from the manually produced slide confirmed the results obtained on the advia 2120i hematology system with dual aspirate autosampler.There are no known reports of patient intervention or adverse health consequences due to the incorrect patient's blood sample produced on another patient's slide.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2018-00337 on (b)(6) 2018.Additional information (b)(6) 2018): siemens reviewed the information provided by the customer and the cause of the incorrect blood sample on the patient slide could not be determined.The customer reported that the sample was also repeated on an alternate advia 2120i hematology system, but did not provide the results.The customer indicated that the results obtained on the alternate advia 2120i hematology system were similar to the results obtained on the initial advia 2120i hematology system with dual aspirate autosampler.The result code and conclusion code of section were updated to reflect the additional information.The customer provided the complete blood count obtained on the patient sample on the initial advia 2120i hematology system with dual aspirate autosampler.Section was updated to reflect the additional information.The customer clarified that they did not report this event to the fda.Section was updated to reflect this information.

Brand Name
ADVIA AUTOSLIDE SYSTEM
Common Device Name
ADVIA AUTOSLIDE SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
511 benedict ave
tarrytown NY 10591
MDR Report Key7866469
Report Number2432235-2018-00337
Device Sequence Number13938046
Product Code KPA
UDI-Device Identifier00630414560595
UDI-Public00630414560595
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K051693
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA AUTOSLIDE SYSTEM
Device Catalogue Number10282177
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1